Jump to content

Jubecha: question


Jubecha

Recommended Posts

I just have a question.  I was prescribed 10mg fluoxetine for menopause symptoms.  I took it for 8 days, after three days I started having terrible anxiety stomach pain and terrible insomnia.  I emailed my doctor to tell her I didn’t want to take it anymore.  She took two days to get back to me.  I’m the meantime I stopped taking it because it was making me feel horrible.  Non of the symptoms went away they only got worse. I ended up in urgent care vomiting.  Then the next two days I started to feel better.  By the 5th day after taking the last dose I thought I was in the clear.  That night I got a metallic taste in my mouth and my head started to feel like it was buzzing.  Then the anxiety and insomnia became awful.  I ended up in the ER from lack of sleep and just wanted help.  They gave me Ativan I slept 13 hours it was wonderful.  I have had several doctors tell me after 6 days the meds should be out of my system.  But  it has a 6 day half-life time frame.  So my theory is when I stopped I had 80mg in me.  That means 6 days later it should be 40mg then 6 days after that 20mg.  I read it’s out of your system after 25 days.  I also read my withdrawal symptoms should ease after two weeks.  But now I’m reading on this forum that it could take years even after 8 days of taking it.  If it’s out of my system why would it take years to adjust.  This is terrifying to me.  The nausea is gone headaches gone head buzzing gone.  I’m still having intense anxiety trouble sleeping but I had the anxiety before I took the pills.  Is there no hope that after the drug is out of my system completely that I will feel normal at that point?

 

Edited by ChessieCat
unbolded font
Link to comment
  • ChessieCat changed the title to Jubecha: question
  • Moderator

Welcome to SA, Jubecha.  I'm sorry you're having these terrible symptoms.

 

You had an adverse reaction to the fluoxetine.  Some people’s chemical makeup isn’t compatible with psych drugs and their body immediately tries to reject them, but in doing so throws itself into chaos. So It's not a question of the drugs "being out of your system," but rather than your central nervous system has been dysregulated -- thrown out of whack -- by the drug, even though you were only on it a short time.  

 

The following is an excerpt from a post written by Brassmonkey, one of our moderators:

 

"t’s not going to all be pain and suffering.  These people [who have suffered an adverse reaction] tend to have a more linear recovery. The first several months will be acute.  Then things start to improve is a noticeable manner, with life starting to resume and get back on track.  All the members I have known have made full recoveries.  They then go on to graduate college, attend med school, and start successful careers in a variety of fields."


It's a very encouraging sign that several of your symptoms are gone, and you may well recover faster than the normal scenario of 18 months to 3 years.  If not, at least you now know the cause the symptoms and that you will recover fully, though perhaps not as quickly as you would like.

 

Try and remain as calm as possible and not to panic.  We recommend using non-drug techniques to cope with symptoms.  Look through the following link and see which links you think might be helpful to you.
 

 

Here are links to help you deal with the anxiety you mentioned.

 

Audio:  First Aid for Panic (4 minutes)
 
VIDEO:  Peace from Nervous Suffering - Claire Weekes (1 hour) (http://sendvid.com/vgquc1dg)
 
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (magnesium glycerinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introductory topic, where you can ask questions, post updates and connect with other members.  We're glad you found your way here.

 

 

 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy